Alert archive / Michigan / River Flood Warnings in 2020
River Flood Warning 4, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Jan 20, 2020, 5:35 PM CST for Menominee County, Michigan; Marinette County, Wisconsin. It was in force for 5 days.
The area
The outline as issued.
The facts
- Issued
- Jan 20, 2020, 5:35 PM CST (23:35 UTC)
- Expired
- Jan 25, 2020, 8:39 PM CST
- In force
- 5 days
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Menominee County, MI, Marinette County, WI
The radar
The Green Bay radar (KGRB), 112 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Menominee River near Pembine (PBIW3). The gauge peaked at 16.07 ft at Jan 22, 2020, 4:00 PM CST.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 17 ft
- Major stage
- 18.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04066003, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
970 WGUS43 KGRB 202335 FLWGRB BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Green Bay WI 535 PM CST Mon Jan 20 2020 ...The National Weather Service in Green Bay WI has issued a Flood Warning for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties. .An ice jam will cause the river level to fluctuate suddenly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. The next statement will be issued Tuesday morning at 600 AM CST. && MIC109-WIC075-211200- /O.NEW.KGRB.FL.W.0004.200120T2335Z-000000T0000Z/ /PBIW3.1.ER.200120T1913Z.200120T2300Z.000000T0000Z.NO/ 535 PM CST Mon Jan 20 2020 The National Weather Service in Green Bay has issued a * Flood Warning for the Menominee River near Pembine. * From this afternoon until further notice. * At 5:00 PM CST Monday the stage was 15.3 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring. * Forecast...No forecast is available for this location. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$ Kallas
11 follow-up statements
487 WGUS83 KGRB 211147 FLSGRB Flood Statement National Weather Service Green Bay WI 547 AM CST Tue Jan 21 2020 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties. .An ice jam will cause the river level to fluctuate suddenly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov/grb The next statement will be issued this evening at 800 PM CST. && MIC109-WIC075-220215- /O.CON.KGRB.FL.W.0004.000000T0000Z-000000T0000Z/ /PBIW3.1.ER.200120T1913Z.200120T2300Z.000000T0000Z.NO/ 547 AM CST Tue Jan 21 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Menominee River near Pembine. * Until further notice. * At 4:00 AM CST Tuesday the stage was 14.6 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring. * Recent Activity...The maximum river stage in the 24 hours ending at 5:00 PM CST Monday was 15.3 feet. * Forecast...No forecast is available for this location. * There is a minor ice jam downstream of the Pemene Falls. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$ Hykin
885 WGUS83 KGRB 211606 FLSGRB Flood Statement National Weather Service Green Bay WI 1006 AM CST Tue Jan 21 2020 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties. .An ice jam will cause the river level to fluctuate suddenly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov/grb The next statement will be issued this evening at 800 PM CST. && MIC109-WIC075-220415- /O.CON.KGRB.FL.W.0004.000000T0000Z-000000T0000Z/ /PBIW3.1.ER.200120T1913Z.200120T2300Z.000000T0000Z.NO/ 1006 AM CST Tue Jan 21 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Menominee River near Pembine. * Until further notice. * At 10:00 AM CST Tuesday the stage was 14.8 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring. * Recent Activity...The maximum river stage in the 24 hours ending at 5:00 PM CST Monday was 15.3 feet. * Forecast...No forecast is available for this location. * There is a minor ice jam downstream of the Pemene Falls. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$ SAC
311 WGUS83 KGRB 220243 FLSGRB Flood Statement National Weather Service Green Bay WI 843 PM CST Tue Jan 21 2020 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties. An ice jam will cause the river level to fluctuate suddenly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. The next statement will be issued Wednesday morning at 845 AM CST. && MIC109-WIC075-221445- /O.CON.KGRB.FL.W.0004.000000T0000Z-000000T0000Z/ /PBIW3.1.IJ.200120T1913Z.200122T0000Z.000000T0000Z.NO/ 843 PM CST Tue Jan 21 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Menominee River near Pembine. * Until further notice. * At 8:00 PM CST Tuesday the stage was 15.5 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring. * Recent Activity...The maximum river stage in the 24 hours ending at 8:00 PM CST Tuesday was 15.6 feet. * Forecast...No forecast is available for this location. * There is a minor ice jam downstream of the Pemene Falls. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$ MPC
071 WGUS83 KGRB 221702 FLSGRB Flood Statement National Weather Service Green Bay WI 1102 AM CST Wed Jan 22 2020 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties. .An ice jam will cause the river level to fluctuate suddenly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov/grb The next statement will be issued this evening at 800 PM CST. && MIC109-WIC075-230515- /O.CON.KGRB.FL.W.0004.000000T0000Z-000000T0000Z/ /PBIW3.1.IJ.200120T1913Z.200122T0000Z.000000T0000Z.NO/ 1102 AM CST Wed Jan 22 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Menominee River near Pembine. * Until further notice. * At 11:00 AM CST Tuesday the stage was 15.5 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring. * Recent Activity...The maximum river stage in the 24 hours ending at 8:00 PM CST Tuesday was 15.6 feet. * Forecast...No forecast is available for this location. * There is a minor ice jam downstream of the Pemene Falls. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$ SAC
855 WGUS83 KGRB 230211 FLSGRB Flood Statement National Weather Service Green Bay WI 811 PM CST Wed Jan 22 2020 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties. An ice jam will cause the river level to fluctuate suddenly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. The next statement will be issued Thursday morning at 815 AM CST. && MIC109-WIC075-231415- /O.CON.KGRB.FL.W.0004.000000T0000Z-000000T0000Z/ /PBIW3.1.IJ.200120T1913Z.200122T0000Z.000000T0000Z.NO/ 811 PM CST Wed Jan 22 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Menominee River near Pembine. * Until further notice. * At 8:00 PM CST Tuesday, January 21 the stage was 15.5 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring. * Recent Activity...The maximum river stage in the 24 hours ending at 8:00 PM CST Tuesday was 15.6 feet. * Forecast...No forecast is available for this location. * There is a minor ice jam downstream of the Pemene Falls. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$ MPC
891 WGUS83 KGRB 231407 FLSGRB Flood Statement National Weather Service Green Bay WI 807 AM CST Thu Jan 23 2020 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. The next statement will be issued this evening at 815 PM CST. && MIC109-WIC075-240415- /O.CON.KGRB.FL.W.0004.000000T0000Z-000000T0000Z/ /PBIW3.1.IJ.200120T1913Z.200123T0215Z.000000T0000Z.NO/ 807 AM CST Thu Jan 23 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Menominee River near Pembine. * Until further notice. * At 7:00 AM CST Thursday the stage was 15.5 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring. * Recent Activity...The maximum river stage in the 24 hours ending at 7:00 AM CST Thursday was 15.9 feet. * Forecast...No forecast is available for this location. * Impact...At 16.9 feet, Cold conditions and above normal flows in the winter continue to create ice jams downstream of the Pemene Falls. Water and ice levels fluctuate during ice jams. Please report any observations of ice jams to your local law enforcement agency to relay to the National Weather Service. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$ KJ
994 WGUS83 KGRB 240301 FLSGRB Flood Statement National Weather Service Green Bay WI 901 PM CST Thu Jan 23 2020 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties. An ice jam will cause the river level to fluctuate suddenly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. The next statement will be issued Friday morning at 900 AM CST. && MIC109-WIC075-241515- /O.CON.KGRB.FL.W.0004.000000T0000Z-000000T0000Z/ /PBIW3.1.IJ.200120T1913Z.200123T0215Z.000000T0000Z.NO/ 901 PM CST Thu Jan 23 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Menominee River near Pembine. * Until further notice. * At 7:00 AM CST Thursday the stage was 15.5 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring. * Recent Activity...The maximum river stage in the 24 hours ending at 7:00 AM CST Thursday was 15.9 feet. * Forecast...No forecast is available for this location. * Impact...There is a minor ice jam downstream of the Pemene Falls. Water and ice levels fluctuate during ice jams. Please report any observations of ice jams to your local law enforcement agency to relay to the National Weather Service. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$ MPC
042 WGUS83 KGRB 241453 FLSGRB Flood Statement National Weather Service Green Bay WI 853 AM CST Fri Jan 24 2020 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties. .An ice jam will cause the river level to fluctuate suddenly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. The next statement will be issued this evening at 900 PM CST. && MIC109-WIC075-250300- /O.CON.KGRB.FL.W.0004.000000T0000Z-000000T0000Z/ /PBIW3.1.IJ.200120T1913Z.200123T0215Z.000000T0000Z.NO/ 853 AM CST Fri Jan 24 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Menominee River near Pembine. * Until further notice. * At 8:00 AM CST Friday the stage was 15.3 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring. * Recent Activity...The maximum river stage in the 24 hours ending at 8:00 AM CST Friday was 15.5 feet. * Forecast...No forecast is available for this location. * Impact...At 16.9 feet, Cold conditions and above normal flows in the winter continue to create ice jams downstream of the Pemene Falls. Water and ice levels fluctuate during ice jams. Please report any observations of ice jams to your local law enforcement agency to relay to the National Weather Service. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$ Kallas
841 WGUS83 KGRB 250108 FLSGRB Flood Statement National Weather Service Green Bay WI 708 PM CST Fri Jan 24 2020 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. && MIC109-WIC075-251315- /O.CON.KGRB.FL.W.0004.000000T0000Z-000000T0000Z/ /PBIW3.1.IJ.200120T1913Z.200123T0215Z.000000T0000Z.NO/ 708 PM CST Fri Jan 24 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Menominee River near Pembine. * Until further notice. * At 3:00 PM CST Friday the stage was 15.3 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring. * Forecast...No forecast is available for this location. * Impact...At 16.9 feet, Cold conditions and above normal flows in the winter continue to create ice jams downstream of the Pemene Falls. Water and ice levels fluctuate during ice jams. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$ Uhlmann
774 WGUS83 KGRB 251327 FLSGRB Flood Statement National Weather Service Green Bay WI 727 AM CST Sat Jan 25 2020 ...The Flood Warning continues for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. The next statement will be issued this evening at 900 PM CST. && MIC109-WIC075-260300- /O.CON.KGRB.FL.W.0004.000000T0000Z-000000T0000Z/ /PBIW3.1.IJ.200120T1913Z.200123T0215Z.000000T0000Z.NO/ 727 AM CST Sat Jan 25 2020 ...The Flood Warning remains in effect... The Flood Warning continues for the Menominee River near Pembine. * Until further notice. * At 7:00 AM CST Saturday the stage was 15.1 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring. * Recent Activity...The maximum river stage in the 24 hours ending at 7:00 AM CST Saturday was 15.3 feet. * Forecast...No forecast is available for this location. * Impact...At 13.5 feet, During the winter season...there is a slushy accumulation of ice downstream of the Pemene Falls. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$ Kallas
136 WGUS83 KGRB 260239 FLSGRB Flood Statement National Weather Service Green Bay WI 839 PM CST Sat Jan 25 2020 ...The Flood Warning is cancelled for the following rivers in Michigan...Wisconsin... Menominee River near Pembine affecting Menominee and Marinette Counties. MIC109-WIC075-260345- /O.CAN.KGRB.FL.W.0004.000000T0000Z-000000T0000Z/ /PBIW3.1.IJ.200120T1913Z.200123T0215Z.000000T0000Z.NO/ 839 PM CST Sat Jan 25 2020 ...The Flood Warning for the Menominee River near Pembine has been cancelled... The Flood Warning is cancelled for the Menominee River near Pembine. * At 8:00 PM CST Saturday the stage was 14.9 feet and falling. * Flood stage is 15.0 feet. * Forecast...No forecast is available for this location. && LAT...LON 4558 8776 4532 8783 4535 8793 4558 8785 $$ Uhlmann
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jan 20, 4:50 PM CST, 45 minutes earlier.
Area forecast discussion, Jan 20, 4:50 PM CST, 45 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 450 PM CST Mon Jan 20 2020 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Tuesday Issued at 224 PM CST Mon Jan 20 2020 Sunny skies prevailed across much of the region this afternoon. The only exception was from Merrill southward through Wausau and Stevens Point where skies were mostly cloudy. The low clouds will dissipate by sunset, otherwise clear skies are expected. The main question is how low will temperatures fall later this evening into early Tuesday morning before winds increase towards sunrise, especially across the north. Went lower than the colder guidance values of the MAV in the typical cold spots. Mostly sunny skies will prevail on Tuesday. Winds will be on the increase during the late morning and afternoon to add a chill to the air. High temperatures should warm into the lower to middle 20s. .LONG TERM...Tuesday Night Through Monday Issued at 224 PM CST Mon Jan 20 2020 The main concern in the extended portion of the forecast will be the potential for unsettled weather toward the middle and end of the work week. In addition, temperatures are expected to be about 10 degrees above normal for the end of the week into the weekend. Tuesday night: A broad surface ridge will linger across the area through much of the night as it slowly shifts to the east. This will keep much of the area dry; however, an increase in mid to high cloud cover can be expected overnight as return southerly flow increases. Overnight lows are expected to be in the teens above zero. Wednesday into Wednesday night: The next chance of precipitation will move into the area during the afternoon as the surface ridge begins to slide farther off to the east. This will allow moisture to advect northward along with warmer air. Added forcing will occur along and ahead of a surface trough sliding across MN. This trough is expected to stall across the area Wednesday night, allowing for continued chances of precipitation across much of the area. Moisture looks to be deep enough for this time period to keep precipitation in the form of light snow; however, some freezing drizzle may mix in at times over central and north-central. Dry low-level air will linger across east-central and far northeast WI, which will likely delay the onset of precipitation chances until late morning or early afternoon as reflected in the latest grids. Models are only painting out between 0.10 and 0.20 inches of QPF, which would lead to roughly 1 to 3 inches across the area with snow-to-liquid ratios around or just above 10:1. The higher totals will likely remain across central/north-central WI, where better forcing is along the front before it stalls out and near a shortwave passing through the area. High temperatures will be in the upper 20s to near 30. Thursday through Friday: Broad high pressure over the East Coast is expected to allow moist southerly flow to push northward from the Gulf. The aforementioned, nearly stationary trough, is expected to drift slowly southeastward Thursday through Friday, allowing continued chances of precipitation near the trough. Low-level temperatures may warm enough and moisture may occasionally shallow out enough that the snow mixes with rain/drizzle or possibly freezing rain/drizzle at times. Convergence is expected to be fairly weak along the trough, but may be just enough to produce light precipitation. A stronger surface low and upper-level closed low is expected to slide across the mid-Mississippi Valley Thursday. Moisture will continue to stream around this low and into the Upper Great Lakes. This will keep an extended period of light wintry mix of snow/drizzle/freezing drizzle through much of this time period. Only light/spotty QPF is being painted out in the models, with generally a tenth of an inch or less expected Thursday into Friday, which makes sense with fairly weak forcing in place. Temperatures are expected to moderate through this time period with highs warming into the mid 30s with overnight lows in the upper 20s to low 30s. Rest of the extended: A break in the precipitation is expected for the upcoming weekend as brief and dry surface/upper-level ridge passes through the area. Didn't make many changes from the model blends for this time period. Temperatures are expected to run about 10 degrees above normal, with most locations in the low to mid 30s. && .AVIATION...for 00Z TAF Issuance Issued at 443 PM CST Mon Jan 20 2020 Statistical guidance hints at some reduction of visibility occurring in central/north-central Wisconsin as a low-level inversion strengthens overnight. Will introduce this into the TAFS as a 2-3SM prevailing visibility (BR) for now, though it may end up manifesting itself with much larger fluctuations between unrestricted visibility and LIFR conditions. Will consider adding a tempo group for the lower conditions with the next issuance if conditions continue to look favorable. LLWS will also be increasing across the area late tonight and Tuesday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Eckberg LONG TERM......Cooley AVIATION.......Skowronski
Hazardous weather outlook, Jan 20, 2:25 PM CST, 3 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 225 PM CST Mon Jan 20 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-212030- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 225 PM CST Mon Jan 20 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Light snow, potentially mixed with freezing rain or freezing drizzle at times, is expected Wednesday through Friday. Only minor accumulations are expected at this time; however, the precipitation may lead to slippery travel. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-212030- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 225 PM CST Mon Jan 20 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Monday The probability for widespread hazardous weather is low. Eckberg/Cooley
Nearby
River Flood Warnings in Michigan, 2020River Flood Warnings in Wisconsin, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.